Atomoxetine Induced Hypothermia: A Case Report


Abali O., Yilmaz O.

PSYCHOPHARMACOLOGY BULLETIN, cilt.44, ss.88-90, 2011 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 44 Konu: 2
  • Basım Tarihi: 2011
  • Dergi Adı: PSYCHOPHARMACOLOGY BULLETIN
  • Sayfa Sayıları: ss.88-90

Özet

Adverse drug reactions are common in drugs used during childhood and adolescence. Atomoxetine, a selective reuptake inhibitor, was introduced as a safe non-stimulant alternative treatment for attention deficit hyperactivity disorder. Described common side effects of atomoxetine include: headache, abdominal pain, decreased appetite, fatigue, nausea, vomiting and dizziness. In our case, we present an adolescent male who developed hypothermia under atomoxetine treatment. To our knowledge, this is the first report of a causal connection between atomoxetine intake and hypothermia. Because hypothermia is a life-threatening condition and can be treated when interfered immediately, clinicians should be aware of this adverse effect of atomoxetine. Psychopharmacology Bulletin. 2011;44(2):88-90.